Hi everyone. I am new to depression.....well, really just denying it for quite some time. I have been trying to have a baby for the last 2 years, and have been dealing with miscarriages, surgeries, and fertility meds. After many disappointents and failures, my hubby and I are taking a break. I think I have been overwhelmed because of Christmas. I break down at work in tears, can't stop, have mood swings, and no motivation. I do good to get up and go to work in the first place. I finally asked my doc for help. He put me on Effexor XR 37.5 mg. So far it's helping tremendously. I guess I am a little concerned, though, after reading a lot of your posts about the negative effects of it. Does everyone gain weight? I have already gained 10 lbs from the fertility drugs, and really can't stand to gain anymore without becoming overweight. I am also wondering if I even need to go up on the med. Doc said to up it to 75 after a week, but if it's working, I could stay on the lower dose. What do you think? Do you think it will lose effect on the lower dose? I don't plan on taking it long. I am going to try and stop it as soon as I feel ready to try and conceive again. Any input would be appreciated.
i think it's wise you took a break for a while. it most definitely takes a toll on you physically, emotionally, and in any other way imaginable. i have a friend who's going through the same thing at the moment, without any positive results, yet.
if you think you need help in this form (medication) at this time, i agree you should take it. i also believe (if you haven't already done it), it's good to try to find a good therapist to talk to about these issues, because these life-altering experiences are very important to voice, to talk about out loud--not only to friends, but to someone who knows exactly what you mean, a professional--someone who deals with infertility issues.
as far as the weight gain, i wouldn't worry much about it. i don't think it causes much weight gain (i've been on effexor, xr, 150mg twice daily for the past 7-8 years). weight gain may also come out of boredom (i.e., causes one to eat) and the depression itself, you know that. i do agree with you however, that if you feel ok at the 37.5 mg. dosage, stay with it. don't worry about what your doctor says, since you know your body better than he/she does. If you feel that after a while this dose doesn't help anymore (and that's completely up to you, a subjective feeling--and believe me, you'll know), then you can up it to 75mg.
also, yes, there are many horrendous stories out there about effexor and the withrawal side effects when one decides to stop taking it, but withdrawing from any such meds in a rushed, cold-turkey manner will definitely make one feel sick. don't be scared, most of all. remember, different people tolerate different medications differently. effexor may be a lifesaver for you, as it was for me. just make sure to taper off very slowly and with a doctor's assistance, once you're ready to "get off" of it.
my best wishes for you in your endeavors to build your family.
prayers and god bless!!
Thank you so much for your replies. I am trying to take in as much as I can, especially from those of you who have tried this medicine. I have to say, I have taken it for a few weeks now, and had terrific effects from it. I never did up the dose, because I didn't feel I needed to. I actually didn't take one last night, and I am planning to stay off of it. I feel a little tired today, but I don't think it's from that. I am going to see how I do now that the holidays are over. Christmas was my hardest challenge being around my pregnant family members, and answering all the questions. But, thanks to the effexor, I was able to not really have much of a care at all! I really didn't think about infertility much. So, keep your fingers crossed.....I hope I don't need the med, but I would take it again in a heartbeat. Good luck to all of you, and thanks for your well wishes and prayers. It's nice to know that no matter what we are going through, we have wonderful people to turn to.
ps no longer than I have been taking the med, I don't really thing weight gain has been an issue. In fact, I have actually lost a few pounds.....
I would wait til the four to six week before even considering raising the dosage as it takes Effexor that long before you notice the full advantage of it. Effexor is a good drug for a lot of people the big problem is getting off of it but as time has passed there is successful ways of coming off the drug with minimal side effects.
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder